Hail, Perry
- When
- June 4, 3:10 AM CST
- Where
- Perry County, 3.45 mi S of Rice
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.150, -89.380
The hail was observed at Route 127 and Finch Road.
Isolated severe thunderstorms were reported. The severe storms formed in a strong low level southwest wind flow of warm and unstable air.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated severe thunderstorms were reported. The severe storms formed in a strong low level southwest wind flow of warm and unstable air.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 4, 1:45 AM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 AM CDT WED JUN 4 2008 .DISCUSSION... DESPITE THE FACT FRONTAL BOUNDARY IS WELL NORTH OF THE REGION... CONVECTION IS ABLE TO MAKE SOME INROADS INTO SO-CALLED CAPPED ATMOSPHERE. UPPER AIR SHOWS GOOD H9/H7 LOW LEVEL INFLUX OF MOISTURE ON A 30-40KT SWRLY LOW LEVEL JET. THIS WAS AIDING CONVECTION OVER CENTRAL AND EASTERN MISSOURI...SOME OF WHICH WILL LIKELY AFFECT THE NORTHERN 1/2 OF THE AREA EARLY THIS MORNING. SEE LATEST TORNADO WATCH...SWOMCD AND DAY 1 OUT LOOK FOR DETAILS ON THE SEVERE WX THREAT. THE MODELS HAVE BEEN LITTLE HELP WITH THESE CONVECTIVE CLUSTERS. THE NAM...IF ANY MODEL HAS BEEN CLOSER WITH ITS PRIOR RUNS. WITH TIME...THE FOCUS OF CONVECTION SHOULD SHIFT NORTH...PAVING THE WAY FOR MAINLY DRY WEATHER TONIGHT THROUGH MIDDAY FRIDAY. HOWEVER IF YOU BUY THE LATEST NAM...SOME CONVECTION MIGHT TRY TO SNEAK INTO THE NORTHERN 1/2 OF THE AREA TONIGHT. FOR NOW...WILL KEEP IT DRY BUT LATER SHIFTS CAN TAKE ANOTHER LOOK...ESPECIALLY IF CURRENT CONVECTIVE COMPLEX MODIFIES THE ATMOSPHERE SUCH THAT THIS SCENARIO COULD PLAY OUT. BACKED OFF ON POPS FRIDAY AFTERNOON INTO FRIDAY NIGHT. THE GFS IS TRENDING TOWARD SEVERAL PRIOR RUNS OF AND THE CURRENT ECMWF...WHICH USUALLY VERIFIES BETTER WITH MEDIUM RANGE FORECASTS. BACKED POPS DOWN INTO THE CHANCE CATEGORY AND SHIFTED THE FOCUS MORE NORTH AND WEST. THE FRONT PREVIOUSLY ADVERTISED TO MOVE IN...MAY NOT MAKE IT AT ALL. MORE LIKELY WOULD BE MESOSCALE BOUNDARIES FROM RESULTANT CONVECTION. NOW THAT THE GFS LOOKS LIKE THE ECMWF...MORE CONFIDENT IN A MAINLY DRY FORECAST BEYOND SATURDAY...SO LITTLE OR NO CHANGES TO THE LONG TERM PORTION OF THE FORECAST. DIURNAL CONVECTION ALWAYS POSSIBLE BUT NOT ENOUGH OF A SIGNAL TO INTRODUCE AT THIS TIME. GUIDANCE IN REASONABLE AGREEMENT AND LINES UP PRETTY WELL WITH OUR GOING MAX/MIN TEMP FORECASTS. ONLY MINOR TWEAKS MADE. && .AVIATION... WILL MONITOR KEVV AND KOWB FOR CONVECTIVE POTENTIAL. OTHERWISE EXPECT VFR SKY/VSBY CONDITIONS...WITH GUSTY SSW WINDS...ESPECIALLY FROM MID MORNING THROUGH LATE AFTERNOON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 330 AM CDT WED JUN 4 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 330 AM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND NORTHERN SECTIONS OF THE AREA...ESPECIALLY THIS MORNING. THE PRIMARY HAZARDS WILL BE DAMAGING WIND...HAIL AND POSSIBLY A BRIEF TORNADO. FOR AREA LAKE INTERESTS...BREEZY CONDITIONS WILL PREVAIL TODAY. SOUTH TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL BE LIKELY DURING THE DAY...ESPECIALLY FROM MID MORNING THROUGH LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY AFTERNOON INTO SATURDAY. FOR AREA LAKE INTERESTS...BREEZY CONDITIONS WILL BE LIKELY THURSDAY. SOUTH TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL BE LIKELY...ESPECIALLY FROM MID MORNING THROUGH LATE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
The St Louis radar (KLSX), 129 km away, was scanning. The volume nearest the first event began at 09:10 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
The hail was observed at Route 127 and Finch Road.
Many trees and limbs were blown down, including some that landed on roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101960, 112446.